Zoledronic acid and RA flare?: Hi I had a ZA IV two... - NRAS

NRAS
26,705 members30,641 posts

Zoledronic acid and RA flare?

CAROLINE23RED
CAROLINE23RED
15 Replies

Hi

I had a ZA IV two weeks ago, since then some bone pain which I was told could happen, but my wrists/thumb have really flared, has anyone experienced this?

I have OI/RA and osteonecrosis in the knee.

Caroline

15 Replies
oldestnewest
Mistydawn

Should you be taking ZA if you already have osteonecrosis of The knee? I understand in very rare cases bisphosphonates can cause osteonecrosis of the jaw

Reply
nomoreheels

It would seem counterintuitive U but studies show it's not the case with the knee, bisphosphonates are part of treatment & in many cases delayed joint replacement.

Hope things are generally ok with you? x

1 like
Reply
Mistydawn

Thank you for clarifying P.

Yes, all okay thanks. Hope you and your hubby are doing okay x

1 like
Reply
nomoreheels

I'm not bad at all thanks. The same can't be said for h but that's another tale. Second opinion time, we were due to go over to Manchester last Thursday but got a call on Wednesday from his Sec saying he's referred him on to his colleague. Now waiting for an appointment with him. Ho hum.

Pleased you're ok. x

1 like
Reply
Mistydawn

Ah so sorry to hear about your Hubby P. I do hope he doesn’t have to wait too long.

Take care of yourselves.

Hugs xx

Reply
nomoreheels

Thanks U. You take care of yourself too. Hugs right back. x

1 like
Reply
CAROLINE23RED

Thank you 🙏🏽

1 like
Reply
CAROLINE23RED

Hi thanks for your mess. I asked that question myself, they said it was rare and not to have tooth extraction or root canal several weeks either side of IV. It doesn’t seem to have agreed with my joints (pain) especially hands, but not much I can do now 😢. Caroline

Reply
Mistydawn

Glad ZA is working for you Caroline.

Take care

Misty x

Reply
CAROLINE23RED

Hi

Not sure it is working, in more pain now than before😢

Reply
Mistydawn

Sorry Caroline. I miss read your message and so sorry it is not working 😢 xx

Reply
nomoreheels

Pain in the hands (or feet) is a common symptom following the infusion Caroline so maybe that's what you're experiencing rather than an actual localised RD flare? If it continues maybe mention it to your Rheumy nurse but meantime you could try to flex it less & see if cold compresses ease it a little.

Reply
CAROLINE23RED

Thank you 🙏🏽. Could you explain what you mean by “flex it less”?

1 like
Reply
nomoreheels

You're welcome. By flex I mean bend, try not to overuse it really, rest it when you're not having to use it, when sitting for example.

Reply
CAROLINE23RED

👍🏽

1 like
Reply

You may also like...